MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Catalog Number 1012623-59
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, moderately tortuous, 90% stenosed external iliac artery.The patient was going to have a right common femoral endarterectomy as well and this was performed first without issue.Then a 6fr sheath was placed through the patch on the ipsilateral side and an.035 supra core guide wire was used.No pre-dilatation was performed and the 7x100 mm absolute pro self expanding stent system (sess) was advanced to the lesion.Deployment was attempted and the thumbwheel was rolled completely until it stopped; however, the stent only deployed 1 cm.The delivery system and stent were then pulled down to the site of the endarterectomy, and resistance was noted with the vessel.The device was attempted to be removed but the stent elongated significantly across the target lesion.The elongated stent was cut and part was left in situ.Next, a 7x59 mm omnilink elite stent delivery system was advanced to the lesion and significant resistance was felt so it was decided to remove the device.The omnilink elite sds only partially reached the lesion due to resistance with the anatomy.In removing the device, the stent came completely off of the balloon and was retrieved through the endarterectomy site with a pair of long angled forceps.The groin was then closed and no further stenting was attempted.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional absolute pro device referenced in b5 is captured under a separate medwatch number.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory in addition to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure, as it is likely the device interacted with the heavily calcified, moderately tortuous, 90% stenosed lesion during advancement, as significant resistance was noted, resulting in the reported failure to advance.Further interaction with the challenging anatomy during retraction of the device, as resistance was again noted, likely contributed to the reported stent dislodgement.In removing the device, the stent came completely off the balloon and was retrieved through the endarterectomy site with a pair of long angled forceps.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, moderately tortuous, 90% stenosed external iliac artery.The patient was going to have a right common femoral endarterectomy as well and this was performed first without issue.Then a 6fr sheath was placed through the patch on the ipsilateral side and an.035 supra core guide wire was used.No pre-dilatation was performed and the 7x100 mm absolute pro self expanding stent system (sess) was advanced to the lesion.Deployment was attempted and the thumbwheel was rolled completely until it stopped; however, the stent only deployed 1 cm.The delivery system and stent were then pulled down to the site of the endarterectomy, and resistance was noted with the vessel.The device was attempted to be removed but the stent elongated significantly across the target lesion.The elongated stent was cut and part was left in situ.Next, a 7x59 mm omnilink elite stent delivery system was advanced to the lesion and significant resistance was felt so it was decided to remove the device.The omnilink elite sds only partially reached the lesion due to resistance with the anatomy.In removing the device, the stent came completely off of the balloon and was retrieved through the endarterectomy site with a pair of long angled forceps.The groin was then closed and no further stenting was attempted.There were no adverse patient sequela.Subsequent to the initially filed mdr report it was reported that the portion of the absolute pro stent which remained in the anatomy covered the target lesion and the stent was cut with heavy duty surgical scissors.The sheath of the device was separated; however, the account was not aware of the separation.No additional information was provided.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18132217
Report Number2024168-2023-12617
Device Sequence Number15110235
Product Code NIO
UDI-Device Identifier08717648179273
UDI-Public08717648179273
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number1012623-59
Device Lot Number1071341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH; SUPRA CORE GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown